Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 19, 2016, 4:25 PM EDT for Paulding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2016, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 19, 2016, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 82 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WWUS82 KFFC 192025
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT FRI AUG 19 2016
GAZ020-030-031-192100-
PAULDING GA-BARTOW GA-POLK GA-
425 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAULDING...SOUTHERN
BARTOW AND NORTHEASTERN POLK COUNTIES UNTIL 500 PM EDT...
AT 425 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STILESBORO TO NEAR BURNT HICKORY RIDGE...AND
MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...EMERSON...BRASWELL...TAYLORSVILLE...BURNT HICKORY
RIDGE... NEW HOPE...CROSS ROADS AND STILESBORO.
LAT...LON 3419 8474 3395 8474 3394 8494 3408 8500
TIME...MOT...LOC 2025Z 268DEG 13KT 3406 8493 3399 8490
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:18 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 19, 3:18 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 318 PM EDT FRI AUG 19 2016 .SHORT TERM /Tonight through Saturday Night/... Radar is quite colorful once again this afternoon. Highest coverage is across NW Georgia...with more scattered convection across metro ATL and into central Ga around Macon. Regional data reveals subtropical mid-level ridging has been shunted to our south...exposing the state to a somewhat more enhanced SW flow with a belt of embedded vort maxes extending across the lower MS Valley NE into the TN Valley. Of mention is one that lies across central TN at AFD time (likely convectively enhanced by small MCS that has been slowly moving east across TN today) with a weak lobe trailing into northern AL. Lift provided by this wave...along with 20-25kt of mid level flow has allowed more of a linear-type structure to storms across NW Ga. A weak sfc trough axis still exists across N Ga in response to weak low pressure on lee side of Carolina/VA Appalachian Mtns...which even tho it's diffuse...could aid in convective enhancement. Weak shear and instability (SBCAPE 1000-2000J/kG) should keep this convection tame though can't rule out a few strong storms. Further south across metro ATL and central Ga...more of a diurnally driven scattered nature to the storms. Although lift is weaker...less early morning cloud cover has led to stronger diabatic heating...allowing for higher instability. Could also see a few strong storms with mainly a gusty wind threat. Although flow is a touch quicker today...heavy rain threat still present across all areas. Coverage and intensity of convection will weaken after sunset...though with a disturbed flow will likely see a few nuisance showers persist through midnight or so. Low temps in the 70s. For Saturday...we get to do this all over again as a seasonably strong mid level trough digs into the Midwest...allowing a train of subtle waves to move across the SE states and take advantage of plentiful deep layer moisture and daytime heating. Highest coverage again looks to be across north Ga in the afternoon. Hang in there...this trough will push a sfc cold front towards the area near the end of the short term...see long term for details. Kovacik .LONG TERM /Sunday through Friday/... No significant changes to the medium range model trends through the extended forecast period with the 12Z cycle. Subsequently...made minimal changes to the extended forecast grids for this forecast. Still some uncertainty concerning how far south the the more substantial frontal boundary that moves into the region early next week will go. Enough of a push is expected to at least take the front through the majority of the forecast area. \ please see the previous long term forecast discussion below. 20 PREVIOUS LONG TERM DISCUSSION /Saturday Night through Thursday/... A cold front will approach the TN valley Saturday night and move into n GA on Sunday. The front is expected to move to central GA Sunday night/Monday morning and then is expected to become stationary late Monday into Wednesday. As the front moves to central to s GA...dry surface high pressure moves across the central-southern Appalachians to the ne states Monday into Thursday with a much drier airmass moving over n and parts of central GA during the period. Highest pops will be across n and portions of central GA Saturday night and Sunday. As drier air moves over the area...expecting pops over portions of central GA for Monday. Moisture tries to move n on Tuesday with the best pops over central GA and this trend continues on Wednesday and Thursday...however the GFS and European models are inconsistent with there handling of precip amounts. A cool down is in store starting Sunday night over n and portions of central GA and this looks to continue into mid week. Monday night looks to be the coolest with lows in the upper 50s and 60s over a large portion of the area. BDL && .PREV DISCUSSION... /Issued 148 PM EDT FRI AUG 19 2016/ AVIATION... 18Z Update... Scattered thunderstorms likely to exist near/at all TAF sites this afternoon...with TEMPO covering this until ~23Z. Scattered showers could persist into a portion of the overnight. SCT-BKN mid-level deck looks likely again late tonight into the early morning hours Saturday...until mid-morning cu field develops. Convection likely again Sat afternoon...especially across northern TAF sites. Winds still remain on the west side. Speeds a touch higher Sat afternoon 10-15KT. //ATL Confidence...18Z Update... Medium to high on all elements Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 73 90 / 40 50 30 40 Atlanta 73 89 74 88 / 40 50 30 50 Blairsville 67 81 68 82 / 40 60 50 70 Cartersville 71 87 72 87 / 50 60 40 60 Columbus 75 92 74 90 / 30 40 30 50 Gainesville 72 86 72 86 / 40 60 40 50 Macon 74 93 74 92 / 30 40 30 40 Rome 72 88 72 86 / 50 60 50 70 Peachtree City 72 89 72 89 / 30 50 30 50 Vidalia 75 95 75 95 / 30 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....20 AVIATION...Kovacik
Hazardous weather outlook, Aug 19, 11:30 AM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI AUG 19 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WEATHER HAZARDS EXPECTED... A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING...AND SOME STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA TUESDAY THROUGH THURSDAY. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALIZED HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY CAUSE MINOR FLOODING OF CREEKS AND STREAMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 19, 2:48 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT FRI AUG 19 2016
GAZ106-108-191930-
CRISP GA-WILCOX GA-
248 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND WILCOX
COUNTIES UNTIL 330 PM EDT...
AT 248 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HATLEY TO NEAR REBECCA...AND MOVING EAST AT 10 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ABBEVILLE...ROCHELLE...ARABI...PITTS...ANTIOCH CHURCH...DOUBLE RUN...
HATLEY...OWENSBORO...SEVILLE AND BROWNING.
LAT...LON 3202 8359 3200 8328 3199 8328 3199 8329
3195 8326 3195 8324 3194 8324 3190 8320
3189 8320 3187 8318 3185 8318 3184 8323
3185 8361 3180 8361 3180 8379
TIME...MOT...LOC 1848Z 250DEG 10KT 3189 8362 3184 8351Special weather statement, Aug 19, 3:35 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT FRI AUG 19 2016
GAZ059-060-072-192015-
JONES GA-JASPER GA-PUTNAM GA-
335 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JONES...SOUTHEASTERN
JASPER AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 415 PM EDT...
AT 335 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HILLSBORO TO NEAR WAYSIDE...AND MOVING NORTHEAST
AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...GRAY...CLINTON...BRADLEY...WAYSIDE...ROUND
OAK...STANFORDVILLE... HILLSBORO...RESSEAUS
CROSSROADS...ETHRIDGE...HADDOCK...ADGATEVILLE AND BLOUNTSVILLE.
LAT...LON 3322 8373 3333 8340 3318 8343 3310 8341
3298 8343 3296 8369
TIME...MOT...LOC 1935Z 242DEG 19KT 3321 8361 3302 8362Special weather statement, Aug 19, 3:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT FRI AUG 19 2016
GAZ020-192015-
BARTOW GA-
343 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW COUNTY UNTIL 415 PM EDT...
AT 343 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WHITE TO NEAR EUHARLEE...AND MOVING NORTHEAST AT 20
MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...EUHARLEE...EMERSON...WHITE...TAYLORSVILLE...CASSVILLE.
..PINE LOG...RED TOP MOUNTAIN STATE PARK...GEORGE WASHINGTON CARVER
ST PK AND STILESBORO.
LAT...LON 3411 8505 3433 8483 3437 8465 3436 8465
3435 8464 3435 8465 3408 8466 3409 8505
TIME...MOT...LOC 1943Z 243DEG 16KT 3428 8477 3412 8496Special weather statement, Aug 19, 3:51 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT FRI AUG 19 2016
GAZ013>015-192015-
DAWSON GA-LUMPKIN GA-PICKENS GA-
351 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON...
SOUTHWESTERN LUMPKIN AND EASTERN PICKENS COUNTIES UNTIL 415 PM EDT...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS OVER FAUSETT LAKE...OR 8
MILES NORTHWEST OF DAWSONVILLE...MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...DAWSONVILLE...NELSON...AMICALOLA FALLS STATE PARK...LAKE
TAMARACK...JUNO...NIMBLEWILL...TATE...MARBLEHILL...AURARIA...CAMP
MERRILL... MCKEE...LEN FOOTE HIKE INN...SEQUOYAH LAKE AND FAUSETT
LAKE.
LAT...LON 3446 8399 3438 8435 3438 8439 3454 8442
3455 8437 3458 8430 3457 8429 3457 8426
3459 8425 3461 8419 3462 8418 3465 8408
TIME...MOT...LOC 1951Z 247DEG 18KT 3450 8424Special weather statement, Aug 19, 3:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT FRI AUG 19 2016
GAZ048-049-059-192030-
MORGAN GA-NEWTON GA-JASPER GA-
355 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 430 PM EDT...
AT 355 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWBORN...OR 12 MILES
SOUTHEAST OF COVINGTON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...RUTLEDGE...NEWBORN...MANSFIELD...BUCKHEAD...FARRAR...GODFRE
Y AND APALACHEE.
LAT...LON 3344 8350 3342 8356 3340 8373 3354 8378
3369 8342 3348 8331
TIME...MOT...LOC 1955Z 254DEG 18KT 3350 8367Special weather statement, Aug 19, 4:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT FRI AUG 19 2016
GAZ020-030-031-192100-
PAULDING GA-BARTOW GA-POLK GA-
425 PM EDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PAULDING...SOUTHERN
BARTOW AND NORTHEASTERN POLK COUNTIES UNTIL 500 PM EDT...
AT 425 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STILESBORO TO NEAR BURNT HICKORY RIDGE...AND
MOVING EAST AT 15 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARTERSVILLE...EMERSON...BRASWELL...TAYLORSVILLE...BURNT HICKORY
RIDGE... NEW HOPE...CROSS ROADS AND STILESBORO.
LAT...LON 3419 8474 3395 8474 3394 8494 3408 8500
TIME...MOT...LOC 2025Z 268DEG 13KT 3406 8493 3399 8490The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:01 PM EDT | Special Weather Statement | FFC | Crisp | 59 min |
| Aug 18, 8:15 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Aug 18, 11:11 PM EDT | Special Weather Statement | FFC | Webster | 64 min |
| Aug 19, 1:57 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Aug 19, 2:00 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 19, 2:45 PM EDT | Special Weather Statement | FFC | Baldwin | 30 min |
| Aug 19, 2:48 PM EDT | Special Weather Statement | FFC | Wilcox | 42 min |
| Aug 19, 3:35 PM EDT | Special Weather Statement | FFC | Jones | 40 min |
| Aug 19, 3:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 19, 3:51 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Aug 19, 3:55 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 37 min |
| Aug 19, 5:03 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Aug 19, 5:14 PM EDT | Special Weather Statement | FFC | Douglas | 46 min |
| Aug 19, 5:19 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson | 26 min |
| Aug 19, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 46 min |
| Aug 19, 5:31 PM EDT | Special Weather Statement | FFC | Douglas | 44 min |
| Aug 19, 5:34 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Aug 19, 5:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Aug 19, 5:45 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 30 min |
| Aug 19, 5:47 PM EDT | Special Weather Statement | FFC | Coweta, Heard | 28 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Aug 19, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Rockdale | 44 min |
| Aug 19, 6:30 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 30 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | FFC | Newton | 24 min |
| Aug 19, 7:22 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Aug 19, 7:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.